|Second pregnancy worries
Nov 18, 2004
i have been hiv postive for around 8 years now. i currently have one child who is not hiv postive and just recently found out that i am about 2 and half weeks three weeks pregnant. i was taking sustiva when i found out that i was pregnant and my doctor switched me to viramune. Due to the research that i have done i have read that sustiva causes birth defects, since we found out early in my pregnancy and we switched my medication would my baby have a chance of being born with out any sort of birth defects?
| Response from Dr. Henry
There is some concern about efavirenz related birth defects but the risk overall is quite low. I have had several patients and I am aware of many others who become pregnant while on Sustiva and the baby turned out fine. Immediately switching off Sustiva and continuing good HIV and pre-natal care is the recommended approach. The particular concern about Sustiva related to some pregnant monkey studies done while the drug was being developed. Good luck-odds are good that things will turn out OK. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Vaginal Sex Worried I Have HIV
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Painful Ejaculation After Fisting Worried I Have HIV
- Tingling Lips After Touching Sperm Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.